MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR141025
Medical Device Problem Codes Premature Activation (1484); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event met mdr reporting criteria on 11/15/2017 when analysis found that the coil was detached.(b)(4).Procode: krd/hcg.The customer information could not be provided; therefore, the affiliate information is listed as initial reporter.Conclusion: the device was returned for analysis.The distal end of the device is located in the green introducer near its distal end.There is blood on the embolic coil in the green introducer and the translucent introducer sheath.The resheathing tool is broken.There is a severe kink in the device positioning unit (dpu) core wire between the two sections of the resheathing tool.There is a kink in the dpu core wire at the strain relief.Microscopic imaging of the green introducer shows that the embolic coil is not attached to the dpu.There is blood on the distal end of the dpu in the green introducer.Microscopic image of blood in the translucent introducer sheath.While the resheathing tool is broken, there is no damage to its v-notch.Advancement of the embolic coil cannot be tested, since the embolic coil was not attached to the device when it was received.Resheathing cannot be tested because the resheathing tool is broken.In addition, the translucent introducer sheath would not be able to re-form around the severe kink in the dpu core wire.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the dpu was kinked is confirmed.There is a severe kink between the two pieces of the resheathing tool, and another kink at the strain relief.The complaint that there was resistance or friction during advancement cannot be confirmed because the embolic coil is not attached to the device.The kinks in the dpu core wire, coil detachment and the broken resheathing tool are evidence that the device was subject to the application of excessive force, possibly in an attempt to overcome the reported resistance.The presence of blood in the green introducer and translucent introducer sheath suggests that an insufficient flush was maintained.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.There is no current safety signal identified related to the reported events based on review of complaint histories for the devices.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a right internal iliac aneurysm, there was resistance between a micrusframe 14 (mfr141025, s13011) and a lighthouse microcatheter, and the delivery wire kinked and during product analysis, the coil was found to be detached.The first coil (micrusframes18 13 mm x 43 cm) and second coil (micrusframes18 12 mm x 40 cm) were selected and they were prepared according to ifu and were placed without any problem.Next, the micrusframe14 (complaint product) was inserted according to ifu, but there was resistance felt at the portion where the tip of the coil enters into the microcatheter.Furthermore, the resistance became stronger on the way and the delivery wire kinked.The coil was replaced with another one (same size).The procedure was successfully completed without further issues.However, due to the event it was delayed for 5 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information is available.

Brand Name
MICRUSFRAME COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7032798
Report Number3013875781-2017-00027
Device Sequence Number10962513
Product Code HCG
UDI-Device Identifier10886704077916
UDI-Public(01)10886704077916(17)191130(10)S13011
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberMFR141025
Device Lot NumberS13011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date11/15/2017
Patient Sequence Number1